Alert archive / Washington / Wind Advisories in 2005

Wind Advisory 20, NWS Pendleton, OR

November 13, 2005Morrow County, Umatilla County, Oregon; 5 counties in Washington

NWS Pendleton, OR issued this wind advisory at Nov 13, 2005, 8:10 PM PST for Morrow County, Umatilla County, Oregon; 5 counties in Washington. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 8:10 PM PST (04:10 UTC)
Expired
Nov 13, 2005, 11:37 PM PST
In force
3 hr
Issued by
NWS Pendleton, OR

Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 43 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 4.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 140410
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
810 PM PST SUN NOV 13 2005

ORZ044-045-WAZ028-029-140900-
/O.EXP.KPDT.WI.Y.0019.000000T0000Z-051114T0400Z/
/O.NEW.KPDT.WI.Y.0020.051114T0410Z-051114T0900Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
810 PM PST SUN NOV 13 2005

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY MORNING.

VERY WINDY SOUTHWEST TO WEST WINDS WILL CONTINUE FOR THE REST OF
THIS EVENING ACROSS THE COLUMBIA BASIN...AND BLUE MOUNTAIN
FOOTHILLS. SUSTAINED WIND SPEEDS WILL REACH AS HIGH AS 30 TO 35
MPH WITH GUSTS TO NEAR 50 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 140414 CCA
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
810 PM PST SUN NOV 13 2005

ORZ044-045-WAZ028-029-140900-
/O.EXP.KPDT.WI.Y.0019.000000T0000Z-051114T0400Z/
/O.NEW.KPDT.WI.Y.0020.051114T0410Z-051114T0900Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
810 PM PST SUN NOV 13 2005

...WIND ADVISORY IS EXTENDED UNTIL 1 AM PST MONDAY...

VERY WINDY SOUTHWEST TO WEST WINDS WILL CONTINUE FOR THE REST OF
THIS EVENING ACROSS THE COLUMBIA BASIN...AND BLUE MOUNTAIN
FOOTHILLS. SUSTAINED WIND SPEEDS WILL REACH AS HIGH AS 30 TO 35
MPH WITH GUSTS TO NEAR 50 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 140737
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1137 PM PST SUN NOV 13 2005


ORZ044-045-WAZ028-029-140845-
/O.CAN.KPDT.WI.Y.0020.000000T0000Z-051114T0900Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONDON...HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
1137 PM PST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:32 PM PST, 5 hours 38 minutes earlier.

Area forecast discussion, Nov 13, 2:32 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
232 PM PST SUN NOV 13 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...RADAR INDICATES
PRECIPITATION OVER EASTERN OREGON HAS DECREASED TO SCATTERED
SHOWERS. SATELLITE SHOWS NUMEROUS BREAKS HAVE DEVELOPED IN THE
LOWER COLUMBIA BASIN AND DESCHUTES PLATEAU. PRESSURE GRADIENTS ARE
INCREASING OVER EASTERN WASHINGTON AND OREGON. WINDS HAVE BEGUN TO
INCREASE...BUT DO NOT JUSTIFY EXISTING WIND ADVISORIES/WARNINGS
EXCEPT IN THE GRANDE RONDE VALLEY. WITH THE JETSTREAM OVERHEAD
MIXING OF HIGHER WINDS ALOFT IS STILL POSSIBLE...SO I DECIDED TO LET
WIND ADVISORIES IN THE LOWER COLUMBIA BASIN AND FOOTHILLS
CONTINUE...BUT WILL CANCEL HIGH WIND WARNING IN THE KITTITAS VALLEY.
WINDS DECREASED BELOW WIND ADVISORY FOR LADD CANYON AND THE TOWN OF
UNION SO DROPPED ADVISORY FOR THERE AS WELL.

WINDS WILL DECREASE THIS EVENING AS PRESSURE GRADIENTS RELAX. A
RIDGE WILL BUILD OFFSHORE WITH NORTHWEST FLOW OVER THE AREA. UPSLOPE
EFFECTS WILL TRIGGER SHOWERS IN THE MOUNTAINS TONIGHT AND MONDAY. AS
THE RIDGE BUILDS SHOWER ACTIVITY WILL DECREASE IN THE MOUNTAINS. BY
MONDAY NIGHT MOISTURE WILL BE VERY LIMITED AND SHOWERS WILL END IN
THE MOUNTAINS. WITH THE BUILDING RIDGE THE ATMOSPHERE WILL DRY OUT
AND WINDS WILL BE LIGHT...ALLOWING GOOD RADIATIONAL COOLING MONDAY
AND TUESDAY NIGHT. PATCHY FOG WILL BEGIN TO DEVELOP IN VALLEYS UNDER
STRONG SURFACE INVERSIONS AT NIGHT. COONFIELD

.LONG TERM...WEDNESDAY THROUGH SUNDAY...A STRONG UPPER RIDGE WILL
PERSIST THROUGH AT LEAST SATURDAY. THE RIDGE AXIS WILL SLOWLY SHIFT
FROM OF OFFSHORE THURSDAY TO A POSITION OVER THE PACIFIC NORTHWEST
SATURDAY. SOME DIFFERENCES HAVE MID RANGE MODELS WITH THE GFS
CONTINUING THE RIDGE OVER THE REGION INTO SUNDAY...BUT THE ECMWF NOW
INDICATING THAT A DISTURBANCE MAY FLATTEN THE RIDGE SOME SUNDAY. FOR
NOW WILL CONTINUE WITH THE IDEA OF A STRONG RIDGE PERSISTING THROUGH
THE ENTIRE PERIOD. AS A RESULT HAVE CONTINUE THE CURRENT FORECAST OF
THE DEVELOPMENT OF A WIDESPREAD AREA OF FOG/LOW CLOUDINESS ACROSS
THE COLUMBIA BASIN...AND POSSIBLY EXTENDING INTO THE JOHN DAY BASIN
AND TO NORTHERN DESCHUTES COUNTY BY SATURDAY. DAYTIME TEMPS WILL BE
WARMER IN THE MOUNTAINS THAN IN THE BASINS DUE TO THIS FOG AND
STRATUS. 90

&&

.AVIATION...A FEW SHOWERS LINGER ALONG THE UPSLOPE AREAS OF THE
NORTHEAST AND CENTRAL OREGON MOUNTAINS...OTHERWISE PRECIP IS LARGELY
DONE ACROSS THE AREA. CEILINGS ARE GENERALLY LOW END VFR (3500-6000
FEET AGL)...THOUGH THESE CEILINGS ARE SCATTERED AT KPSC...KYKM AND
KDLS. SOME LOCAL CEILINGS IN THE MVFR RANGE WILL BE ENCOUNTERED
OVER THE MOUNTAINS AND NEAR SHOWERS. SUSTAINED WINDS CONTINUE TO
RISE INTO THE 15 TO 25 KT RANGE. GUSTS WILL BE IN THE 20 TO 30 KT
RANGE. STILL EXPECT THE WINDS AND CLOUD COVER TO GRADUALLY DECREASE
THROUGH OVERNIGHT. SHOULD BE LESS CLOUD COVER MONDAY WITH LIGHTER
WINDS FROM MAINLY WEST TO NORTHWEST DIRECTIONS. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  38  48  28  45 /  10  10  10   0
ALW  37  47  30  46 /  10  10   0   0
PSC  32  48  24  48 /  10  10   0   0
YKM  31  49  26  49 /  10  10   0   0
HRI  33  50  22  44 /  10  10   0   0
ELN  32  45  23  45 /  10  10  10  10
RDM  33  50  19  52 /  10  10  10   0
LGD  36  38  20  42 /  20  20  10   0
5J0  33  44  21  48 /  20  10  10   0
DLS  41  55  31  49 /  10  10  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORZ044-ORZ045.

WA...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR WAZ028-WAZ029.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/90/90
Hazardous weather outlook, Nov 13, 5:40 PM PST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
540 PM PST SUN NOV 13 2005

WAZ024>030-ORZ041>050-141315-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
540 PM PST SUN NOV 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

STRONG WIND
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

A STRONG LOW PRESSURE SYSTEM WITH A TIGHT SURFACE PRESSURE GRADIENT
COMBINED WITH A STRONG UPPER LEVEL JET STREAM IS CAUSING GUSTY WINDS
IN THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. A WIND
ADVISORY IS IN EFFECT FOR THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN
FOOTHILLS THIS EVENING UNTIL 8 PM. PLEASE SEE AWIPS PRODUCT ID
PDXNPWPDT FOR DETAILS. THE WINDS WILL DECREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WITH DRY AND STABLE CONDITIONS WILL DOMINATE THROUGH
THE PERIOD. THE ONLY WEATHER CONCERN IS FOR FOG/FREEZING FOG IN
AREAS DUE TO TRAPPED MOISTURE IN THE VALLEYS AND THE COLUMBIA BASIN
UNDER SURFACE BASED INVERSIONS AND HIGH PRESSURE ALOFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Washington, 2005Wind Advisories in Oregon, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.